Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

High level of SGOT, SGPT, Gamma GT, methotrexate for psoriatic arthritis.Treatment ?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 339 Questions
I have a high level of SGOT (AST) of 81 and SGPT(ALT) of 100 and Gamma GT is 55. I take 4 pills of Methotrexate every week since a long time due to my psoriatic arthritis. Should I be concerned or is there a treatment for this. I also take statins of 20 mg , Plavix and a blood pressure pill.
Posted Wed, 18 Apr 2012 in Liver and Gall Bladder
Answered by Dr. Poorna Chandra K.S 5 hours later

Thanks for the query.

Elevated SGOT, SGPT signify liver inflammation (hepatitis0. There are various causes of hepatitis like infection, abnormal immunity, fat deposition, due to drugs and some storage disorders.

Psoriasis is a disease caused by abnormal immune response to skin and joints and methotrexate acts by impairing immunity.

I advice you to see a gastroenterologist to examine you and perform appropriate test to pinpoint the cause of hepatitis.

Hope I have answered your query. I will be available for follow ups should you have any additional concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor